Alert archive / Oregon / Wind Advisories in 2018
Wind Advisory 9, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 16, 2018, 3:27 AM PST for 9 counties in Oregon; 7 counties in Washington. It took effect at Feb 17, 2018, 11:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2018, 3:27 AM PST (11:27 UTC)
- In effect from
- Feb 17, 2018, 11:00 AM PST
- Expired
- Feb 17, 2018, 10:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Pendleton, OR
Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 91 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 11.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502 WWUS76 KPDT 161127 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 327 AM PST Fri Feb 16 2018 ...Gusty winds expected on Saturday... .A weather system moving across the region Saturday will bring strong westerly winds in the afternoon and evening. ORZ041-044-507-508-510-511-WAZ024-026>029-521-170000- /O.NEW.KPDT.WI.Y.0009.180217T1900Z-180218T0600Z/ East Columbia River Gorge-Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Central Oregon- Eastern Columbia River Gorge of Washington-Kittitas Valley- Yakima Valley-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Bend, Madras, Prineville, Redmond, White Salmon, Ellensburg, Thorp, Naches, Sunnyside, Toppenish, Yakima, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 327 AM PST Fri Feb 16 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM PST SATURDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 11 AM to 10 PM PST Saturday. * WINDS...West 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Strongest winds in the afternoon and evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
132 WWUS76 KPDT 162141 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 141 PM PST Fri Feb 16 2018 ...VERY WINDY SATURDAY... .A weather system moving across the region Saturday will bring strong westerly winds in the afternoon and evening. ORZ041-044-507-508-510-511-WAZ024-026>029-521-171200- /O.CON.KPDT.WI.Y.0009.180217T1900Z-180218T0600Z/ East Columbia River Gorge-Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Central Oregon- Eastern Columbia River Gorge of Washington-Kittitas Valley- Yakima Valley-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Bend, Madras, Prineville, Redmond, White Salmon, Ellensburg, Thorp, Naches, Sunnyside, Toppenish, Yakima, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 141 PM PST Fri Feb 16 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM PST SATURDAY... * WINDS...West 25 to 35 mph with gusts 45 to 50 mph...locally 50 to 55 mph. * TIMING...Strongest winds in the afternoon and evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
986 WWUS76 KPDT 170517 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 917 PM PST Fri Feb 16 2018 ...VERY WINDY SATURDAY... .A weather system moving across the region Saturday will tighten pressure gradients and bring strong westerly winds in the afternoon and evening. The strongest and damaging winds are expected in the Gorge. ORZ041-WAZ024-171800- /O.UPG.KPDT.WI.Y.0009.180217T1900Z-180218T0600Z/ /O.NEW.KPDT.HW.W.0001.180217T1900Z-180218T0600Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington- including the cities of Arlington, The Dalles, and White Salmon 917 PM PST Fri Feb 16 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 10 PM PST SATURDAY... The National Weather Service in Pendleton has issued a High Wind Warning...which is in effect from 11 AM to 10 PM PST Saturday. the Wind Advisory is no longer in effect. * WINDS...West 35 to 45 mph with gusts up to 60 mph. * TIMING...Strongest winds in the afternoon and evening. * IMPACTS...Damaging winds will blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ044-507-508-510-511-WAZ026>029-521-171800- /O.CON.KPDT.WI.Y.0009.180217T1900Z-180218T0600Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Central Oregon-Kittitas Valley-Yakima Valley- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Bend, Madras, Prineville, Redmond, Ellensburg, Thorp, Naches, Sunnyside, Toppenish, Yakima, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 917 PM PST Fri Feb 16 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM PST SATURDAY... * WINDS...West 25 to 35 mph with gusts 45 to 50 mph...locally 50 to 55 mph. * TIMING...Strongest winds in the afternoon and evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ vp
061 WWUS76 KPDT 171707 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 907 AM PST Sat Feb 17 2018 ...STRONG WINDS THIS AFTERNOON AND EVENING... .A weather system moving across the region will produce strong winds this afternoon and evening. Winds will increase following a cold frontal passage and then gradually decrease overnight. ORZ044-507-508-510-WAZ028-029-521-180600- /O.UPG.KPDT.WI.Y.0009.180217T1900Z-180218T0600Z/ /O.EXA.KPDT.HW.W.0001.180217T1900Z-180218T0600Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 907 AM PST Sat Feb 17 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Pendleton has issued a High Wind Warning...which is in effect until 10 PM PST this evening. the Wind Advisory is no longer in effect. * WINDS...West 35 to 45 mph with gusts up to 65 mph. * TIMING...Strongest winds in the afternoon and evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ502-503-WAZ030-180600- /O.EXA.KPDT.HW.W.0001.180217T1900Z-180218T0600Z/ Northern Blue Mountains of Oregon- Southern Blue Mountains of Oregon-Northwest Blue Mountains- including the cities of Meacham, Tollgate, Long Creek, North Powder, Ukiah, and Ski Bluewood Resort 907 AM PST Sat Feb 17 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Pendleton has issued a High Wind Warning...which is in effect until 10 PM PST this evening. * WINDS...Southwest 35 to 45 mph with gusts up to 70 mph. * TIMING...Strongest winds in the afternoon and evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. The strong winds combined with snow above 4500 feet could create some blizzard like conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ041-WAZ024-180600- /O.CON.KPDT.HW.W.0001.180217T1900Z-180218T0600Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington- including the cities of Arlington, The Dalles, and White Salmon 907 AM PST Sat Feb 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...West 35 to 45 mph with gusts up to 60 mph. * TIMING...Strongest winds in the afternoon and evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ511-WAZ026-027-180600- /O.CON.KPDT.WI.Y.0009.180217T1900Z-180218T0600Z/ Central Oregon-Kittitas Valley-Yakima Valley- including the cities of Bend, Madras, Prineville, Redmond, Ellensburg, Thorp, Naches, Sunnyside, Toppenish, and Yakima 907 AM PST Sat Feb 17 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...West 25 to 40 mph with gusts up to 50 mph. * TIMING...Strongest winds in the afternoon and evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. These winds can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
387 WWUS76 KPDT 172238 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 238 PM PST Sat Feb 17 2018 ...STRONG WINDS THROUGH THIS EVENING... .A weather system moving across the region will produce strong winds through this evening. Winds will gradually decrease overnight. ORZ044-507-508-510-WAZ028-029-521-180600- /O.CON.KPDT.HW.W.0001.000000T0000Z-180218T0600Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 238 PM PST Sat Feb 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...West 35 to 50 mph with gusts 60 to 70 mph. * TIMING...Now through this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ502-503-WAZ030-180600- /O.CON.KPDT.HW.W.0001.000000T0000Z-180218T0600Z/ Northern Blue Mountains of Oregon- Southern Blue Mountains of Oregon-Northwest Blue Mountains- including the cities of Meacham, Tollgate, Long Creek, North Powder, Ukiah, and Ski Bluewood Resort 238 PM PST Sat Feb 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...Southwest 35 to 50 mph with gusts up to 70 mph. * TIMING...Now through this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. The strong winds combined with snow above 4000 feet could create some blizzard like conditions or whiteouts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ041-WAZ024-180600- /O.CON.KPDT.HW.W.0001.000000T0000Z-180218T0600Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington- including the cities of Arlington, The Dalles, and White Salmon 238 PM PST Sat Feb 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...West 35 to 45 mph with gusts up to 60 mph. * TIMING...Now through this evening. * IMPACTS...Damaging winds will blow down trees and power lines.Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ511-WAZ026-027-180600- /O.CON.KPDT.WI.Y.0009.000000T0000Z-180218T0600Z/ Central Oregon-Kittitas Valley-Yakima Valley- including the cities of Bend, Madras, Prineville, Redmond, Ellensburg, Thorp, Naches, Sunnyside, Toppenish, and Yakima 238 PM PST Sat Feb 17 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...West 25 to 40 mph with gusts up to 55 mph. * TIMING...Now through this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. These winds can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
889 WWUS76 KPDT 180023 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 423 PM PST Sat Feb 17 2018 ...STRONG WINDS THROUGH THIS EVENING... .A weather system moving across the region will produce strong winds through this evening. Winds will gradually decrease overnight. ORZ044-507-508-510-WAZ028-029-521-180600- /O.CON.KPDT.HW.W.0001.000000T0000Z-180218T0600Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 423 PM PST Sat Feb 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...West 35 to 50 mph with gusts 60 to 70 mph. * TIMING...Now through this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ502-503-WAZ030-180600- /O.CON.KPDT.HW.W.0001.000000T0000Z-180218T0600Z/ Northern Blue Mountains of Oregon- Southern Blue Mountains of Oregon-Northwest Blue Mountains- including the cities of Meacham, Tollgate, Long Creek, North Powder, Ukiah, and Ski Bluewood Resort 423 PM PST Sat Feb 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...Southwest 35 to 50 mph with gusts up to 70 mph. * TIMING...Now through this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. The strong winds combined with snow above 4000 feet could create some blizzard like conditions or whiteouts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ041-WAZ024-180600- /O.CON.KPDT.HW.W.0001.000000T0000Z-180218T0600Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington- including the cities of Arlington, The Dalles, and White Salmon 423 PM PST Sat Feb 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...West 35 to 45 mph with gusts up to 60 mph. * TIMING...Now through this evening. * IMPACTS...Damaging winds will blow down trees and power lines.Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ORZ509-180600- /O.EXA.KPDT.WI.Y.0009.000000T0000Z-180218T0600Z/ East Slopes of the Oregon Cascades- including the cities of La Pine and Sunriver 423 PM PST Sat Feb 17 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 10 PM PST this evening. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Now through this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ511-WAZ026-027-180600- /O.CON.KPDT.WI.Y.0009.000000T0000Z-180218T0600Z/ Central Oregon-Kittitas Valley-Yakima Valley- including the cities of Bend, Madras, Prineville, Redmond, Ellensburg, Thorp, Naches, Sunnyside, Toppenish, and Yakima 423 PM PST Sat Feb 17 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...West 25 to 40 mph with gusts up to 55 mph. * TIMING...Now through this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. These winds can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
064 WWUS76 KPDT 180546 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 946 PM PST Sat Feb 17 2018 ORZ044-507-508-510-WAZ028-029-521-180700- /O.EXP.KPDT.HW.W.0001.000000T0000Z-180218T0600Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 946 PM PST Sat Feb 17 2018 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... WINDS ARE DECREASING AS THE PRESSURE GRADIENTS WEAKEN AND ARE BELOW HIGH WIND WARNING CRITERIA AND WILL REMAIN SO FOR THE REST OF THE NIGHT. AS A RESULT THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM. $$ ORZ502-503-WAZ030-180700- /O.EXP.KPDT.HW.W.0001.000000T0000Z-180218T0600Z/ Northern Blue Mountains of Oregon- Southern Blue Mountains of Oregon-Northwest Blue Mountains- including the cities of Meacham, Tollgate, Long Creek, North Powder, Ukiah, and Ski Bluewood Resort 946 PM PST Sat Feb 17 2018 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... WINDS ARE DECREASING AS THE PRESSURE GRADIENTS WEAKEN AND ARE BELOW HIGH WIND WARNING CRITERIA AND WILL REMAIN SO FOR THE REST OF THE NIGHT. AS A RESULT THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM. $$ ORZ041-WAZ024-180700- /O.EXP.KPDT.HW.W.0001.000000T0000Z-180218T0600Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington- including the cities of Arlington, The Dalles, and White Salmon 946 PM PST Sat Feb 17 2018 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... WINDS ARE DECREASING AS THE PRESSURE GRADIENTS WEAKEN AND ARE BELOW HIGH WIND WARNING CRITERIA AND WILL REMAIN SO FOR THE REST OF THE NIGHT. AS A RESULT THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM. $$ ORZ511-WAZ026-027-180700- /O.EXP.KPDT.WI.Y.0009.000000T0000Z-180218T0600Z/ Central Oregon-Kittitas Valley-Yakima Valley- including the cities of Bend, Madras, Prineville, Redmond, Ellensburg, Thorp, Naches, Sunnyside, Toppenish, and Yakima 946 PM PST Sat Feb 17 2018 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... WINDS ARE DECREASING AS THE PRESSURE GRADIENTS WEAKEN AND ARE BELOW WIND ADVISORY CRITERIA AND WILL REMAIN SO FOR THE REST OF THE NIGHT. AS A RESULT THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM. $$ ORZ509-180700- /O.EXP.KPDT.WI.Y.0009.000000T0000Z-180218T0600Z/ East Slopes of the Oregon Cascades- including the cities of La Pine and Sunriver 946 PM PST Sat Feb 17 2018 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... WINDS ARE DECREASING AS THE PRESSURE GRADIENTS WEAKEN AND ARE BELOW WIND ADVISORY CRITERIA AND WILL REMAIN SO FOR THE REST OF THE NIGHT. AS A RESULT THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:06 AM PST, 21 minutes earlier.
Area forecast discussion, Feb 16, 3:06 AM PST, 21 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
306 AM PST Fri Feb 16 2018
.SHORT TERM...Today through Sunday. Northwest flow aloft continues
today with another trough moving across the region. Satellite
shows fairly solid area of clouds moving into the forecast area
early this morning. Seattle and Portland radars showing increasing
coverage of precipitation. Expect cloudy skies this morning with
a chance of rain and snow. Snow will be likely for the Cascades
and Blues. Gradual clearing this afternoon with decreasing
precipitation. Westerly winds will increase this afternoon. A much
stronger system will then move across the Pacific northwest
Saturday. This will bring additional rain and mountain snow. Very
strong winds aloft with this trough. Expecting a windy day
especially in the afternoon and evening. Have issued wind
advisories for a good portion of the forecast area. Quickly
following this system will be another upper level trough that will
move south from BC late Sat night into Sunday. This will push a
strong cold front through the region. Expect a mix of rain and
snow turning mostly to snow by late in the day. High temps will be
10-20 degrees colder. 94
.LONG TERM...Sunday Night through Friday...Sunday night a deep and
cold upper trough will be over the area then spread eastward and
become shallower on Monday. A disturbance moving through the trough
along with some limited moisture will bring a chance of snow to the
entire area Sunday night then taper off on Monday. The lower
elevations will see up to an inch of snow while the mountains could
get 2-3 inches. Winds will be breezy Sunday evening then decrease
overnight. Dry and cold conditions will continue Monday night
through Wednesday. Another system will drop through the trough late
Wednesday night and Thursday with a chance of snow in the mountains
and a slight chance of snow in the lower elevations tapering off
Thursday evening. Another system arrives Friday with yet another
chance of snow in the mountains though the lower elevations will be
mainly dry. Temperatures will be the big story with highs Monday and
Tuesday in the mid 20s to mid 30s in the lower elevations and in the
mid teens to mid 20s in the mountains then begin warming a few
degrees each day reaching the 40s Thursday and Friday with 30s in
the mountains. Lows Sunday night will be in the mid teens to lower
20s with 5 to 15 in the mountains. Lows Monday and Tuesday nights
will be 10 to 20 with zero to 10 above in the mountains. Wednesday
and Thursday nights will see temperatures rise in to the 20s with 10
to 20 in the mountains. Perry
&&
.AVIATION...Previous discussion...06Z TAFs...While conditions are
currently vfr...a low pressure system will increase clouds and most
taf sites except for kykm may approach lcl mvfr conditions with
lowering ceilings in and near showers after 12z. In addition brief
wind gusts to 25 kts are possible at most taf sites such as
kykm...kpsc...kpdt...kalw...kdls after 18z on friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 51 40 55 34 / 40 20 70 20
ALW 53 42 56 35 / 40 20 80 20
PSC 56 40 57 37 / 30 10 50 20
YKM 55 35 53 28 / 30 20 50 20
HRI 55 41 58 36 / 30 10 50 20
ELN 50 33 47 26 / 30 20 60 20
RDM 46 33 54 29 / 10 10 30 20
LGD 43 35 47 31 / 40 30 70 50
GCD 44 33 50 31 / 30 20 50 40
DLS 53 41 55 36 / 30 30 50 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 11 AM to 10 PM PST Saturday for ORZ041-044-
507-508-510-511.
WA...Wind Advisory from 11 AM to 10 PM PST Saturday for WAZ024-
026>029-521.
&&
94/83/83The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 2:01 PM PST | Winter Weather Advisory | PDT | Deschutes, Jefferson, Wasco | 12 hr |
| Feb 16, 2:49 PM PST | Winter Storm Warning | PDT | Deschutes, Jefferson, Umatilla, Union, Wallowa, Wasco | 44 hr |
Nearby
Wind Advisories in Oregon, 2018Wind Advisories in Washington, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.